MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Extravasation (1842); Low Blood Pressure/ Hypotension (1914); Perforation (2001)
Date of Event 01/08/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: ev olutpro-29-us, serial #: (b)(4), ubd: 04-sep-2021, udi#: (b)(4).Product analysis: the guidewire was discarded and the valve remains implanted therefore no product analysis can be performed.Conclusion: without the return of the products, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that following the implant of this 29mm transcatheter bioprosthetic valve, using a 6 fr dilator with this guidewire, the blood pressures were low and did not improve.A contrast injection in the left ventricle showed extravasation from a perforation at the apex of the heart.A pericardiocentesis was performed and the patient was transferred to the operating suite to repair the perforation.Attempts to suture the perforation caused micro tears due to the patient¿s friable tissue.Following the attempt to surgically repair the ventricle, the patient died.Per the physician, the perforation likely occurred during valve deployment with forward pressure on the confida guidewire in a very fragile, extremely small ventricle with friable tissue due to the patient's medical history.It was unknown whether an autopsy was performed.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9611456
Report Number2025587-2020-00214
Device Sequence Number524131
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91704107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient Weight107